Georgia, 2025

Damaging Winds in Georgia, August 21, 2025

August 21, 2025 · NWS FFC · 2 events in 1 county or zone

Scattered diurnally driven thunderstorms developed across north central Georgia during the evening hours of the 21st. Instability and moisture was enough for a few isolated cells to become stronger with gusty winds and heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered diurnally driven thunderstorms developed across north central Georgia during the evening hours of the 21st. Instability and moisture was enough for a few isolated cells to become stronger with gusty winds and heavy rainfall. The strongest winds were again felt in the Atlanta metro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 21, 1:45 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 21, 1:45 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Thu Aug 21 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 241 PM EDT Thu Aug 21 2025

Key Messages:

  - Scattered afternoon and evening storms Today with numerous
    storms expected Friday.

  - With storms coverage increasing through the weekend increased
    flooding chances are also occurring.

  - Best locations for flooding will be across portions of east
    central GA.

Isolated to scattered showers and thunderstorms are popping up
across the area this afternoon along the two boundaries. The
first boundary has been stalled across central/south GA for a few
days with the second boundary over North GA moving slowly south
through Fri. Right now these storms have a decent amount of
lightning with some gusty winds and periods of heavy rain. The
northern frontal boundary is expected to reinforce the southern
boundary as it stalls also across central/south GA through the
weekend. This boundary will bring deep layer moisture and some
instability with it acting as a catalyst for diurnally driven
convection. MUCAPE values are forecast to range from 1000-2000
J/kg with PWATS in the 1.75" to 2" range through Sunday. Combine
this with peak heating hours (Temps in the 80s and 90s) each day
and you have a good environment for strong to severe storms across
the area.

Temps will be near seasonal norms with highs in the lower to middle
90s and 80s in the NE GA mountains. Low temps Tonight and Thu night
will be in the mid 60s to lower 70s across the CWA.

01

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 241 PM EDT Thu Aug 21 2025

At a glance:

- Wet weekend.

- Cooler and drier next week!

A stationary front will continue to bring unstable weather to parts
of the southeast through the weekend. While severe weather seems
unlikely at this time, we'll need to continue to keep an eye on the
potential for flash flooding. Especially areas along and south of I-
20 where the stationary front is expected to stall. Rainfall totals
could be anywhere from 1-3 inches with isolated areas up to 5
inches.

A strong cold front is set to push the stationary front out Sunday
and into Monday. The resulting conditions behind it will give us
another taste of fall. The first part of next week calls for little
to no rain, highs in the low 80s and overnight lows in the 60s. If
you're into pumpkin spice, your time is coming.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 150 PM EDT Thu Aug 21 2025
Showers and thunderstorms popping up across the area this
afternoon. Winds light and variable with ceilings mainly in the
VFR range. These storms will affect the TAF sites off and on
through the evening hours. As these storms move across the
airfield we will see some gusty variable winds in the 15-25kt
range. We will also see some MVFR ceilings in and around the
storms. The storms should diminish by 00z-02z. We will see some
more MVFR ceilings just before sunrise Friday with the ceilings
lift back into the VFR range by 16-18z fri. Will se another round
of storms Fri afternoon & evening.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  81  69  79 /  50  70  50  60
Atlanta         72  83  71  81 /  40  70  50  70
Blairsville     65  80  66  77 /  40  80  30  70
Cartersville    70  85  70  82 /  30  70  30  60
Columbus        73  88  72  85 /  30  70  50  70
Gainesville     70  81  69  79 /  50  70  40  60
Macon           73  85  71  82 /  50  80  60  70
Rome            70  87  70  84 /  20  60  30  60
Peachtree City  70  85  70  82 /  40  70  50  60
Vidalia         73  88  72  84 /  50  80  60  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Friday morning through late Saturday night for
GAZ076-085-086-097-098-109>113.

&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Aug 21, 4:00 AM EST, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Thu Aug 21 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Thu Aug 21 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few of these storms may
become strong, capable of producing wind gusts between 40 and 50
mph and frequent lightning. Heavy rainfall will also be possible,
which could lead to isolated flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms are expected
across Georgia Friday through Sunday, with the greatest coverage
of storms expected between 2 PM and 10 PM each day. The severe
weather risk remains low, but an isolated flooding threat could
develop Friday or Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 21, 1:31 PM EST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Thu Aug 21 2025

GAZ076-211900-
Jefferson GA-
231 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of southeastern
Jefferson County through 300 PM EDT...

At 231 PM EDT, a strong thunderstorm was near Magruder, or 7 miles
southeast of Louisville, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wadley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3284 8231 3284 8233 3282 8236 3289 8242
      3305 8229 3304 8229 3300 8228 3293 8227
TIME...MOT...LOC 1831Z 307DEG 14KT 3291 8231

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 21, 1:38 PM EST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
238 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     3 SW Cascade Heights    33.69N 84.49W
08/20/2025                   Fulton             GA   Public

            Social media photo showed large tree blown
            down into the roadway on Greenbriar Pkwy SW.

&&
Special weather statement, Aug 21, 4:36 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Thu Aug 21 2025

GAZ056>058-212200-
Butts GA-Spalding GA-Henry GA-
536 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of eastern Spalding,
southwestern Henry and west central Butts Counties through 600 PM
EDT...

At 536 PM EDT, a strong thunderstorm was over Towalaga, or near
Griffin, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Locust Grove, Sunny Side, East Griffin, Highland Mills,
Towalaga, Luella, Experiment, and Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3342 8424 3337 8406 3318 8413 3325 8435
TIME...MOT...LOC 2136Z 021DEG 9KT 3331 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 4:45 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT Thu Aug 21 2025

GAZ032-033-043-044-212215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
545 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of southeastern Cobb,
northeastern Douglas and central Fulton Counties through 615 PM
EDT...

At 545 PM EDT, a strong thunderstorm was over Bankhead, or near
Atlanta, moving east at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Douglasville, City of South Fulton, Sandy Springs, Smyrna,
East Point, Austell, Midtown, Grant Park-Zoo Atlanta, Vinings, Sweet
Auburn, Piedmont Park, Cascade Heights, Lakewood Park, Sandtown,
Atlantic Station, Mableton, Chastain Memorial Park, West End, and
Virginia Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3367 8461 3384 8463 3392 8435 3370 8435
TIME...MOT...LOC 2145Z 257DEG 9KT 3378 8449

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 44 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
August 21, 4:58 PM EST to 5:00 PM EST
Where
Fulton County, 1.67 mi ENE of Adamsville
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.755, -84.472

A photo on social media shows a large tree limb blown down near the Hamilton E. Holmes MARTA station.

Thunderstorm Wind, Fulton

When
August 21, 5:15 PM EST to 5:17 PM EST
Where
Fulton County, 2.95 mi ESE of Atlanta
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.760, -84.350

Large tree limbs downed due to thunderstorm winds near Dekalb and Moreland Ave.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289979, 1289980.